MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-38
Health Effect - Clinical Codes Cardiac Arrest (1762); Perforation (2001); Heart Failure (2206)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant products: dilatation catheter: 2.5 x 20 mm,3.0 x 12 mm, 4.0 x 12 mm(x2), 5.0 x 12 mm euphora; stent: 2.5 x 33 mm, 3.0 x 38 mm, 4.0 x 18 mm, 4.0 x 33 mm xience alpine.The device was not returned for evaluation.The reported patient effect of perforation is listed in xience alpine everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.The graftmaster device referenced is being filed under separate medwatch report.
 
Event or Problem Description
It was reported that the procedure was to treat a total occlusion in the right coronary artery (rca).A total of five xience alpine stents (2.5 x 33 mm, 3.0 x 38 mm, 3.5 x 38 mm, 4.0 x 18 mm, 4.0 x 33 mm) were implanted from distal to proximal in the rca.Unspecified non-compliant (nc) balloons were used to post-dilate the stents.On angiography, a perforation was observed in the mid rca.It is unknown at what point the perforation occurred or what device caused the perforation; however, as the 3.5 x 38 mm xience alpine stent was in the mid rca it is believed that the perforation occurred at its location.A 4.0 x 16 mm graftmaster stent was deployed in the mid rca; however, did not seal the perforation.A 5.0 nc balloon was advanced to expand the graftmaster a little more; however, there was still a leak observed.Pericardiocentesis was performed but the patient starting crashing.The patient was experiencing right ventricular failure (heart failure); therefore, the patient's chest was opened and cardiac massage was performed.The patient was placed on an extracorporeal membrane oxygenation machine and transferred to (b)(6) where they underwent coronary artery bypass.The deployed stents and the deployed graftmaster stent were removed during this procedure.The patient is reported to be alive.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6665459
Report Number2024168-2017-05343
Device Sequence Number1972212
Product Code NIQ
UDI-Device Identifier08717648199578
UDI-Public(01)08717648199578(17)200319(10)7030841
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2020
Device Catalogue Number1125350-38
Device Lot Number7030841
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2017
Initial Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Disability;
Patient Age69 YR